Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 68, NWS Memphis, TN

March 31, 2006Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2006, 2:30 PM CST for Lawrence County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2006, 2:30 PM CST (20:30 UTC)
Expired
Mar 31, 2006, 3:00 PM CST
In force
30 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:36 AM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Mar 31, 10:36 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 AM CST FRI MAR 31 2006

.DISCUSSION...

COLD FRONT CONTINUES TO HANG WEST OF THE REGION...OVER WESTERN
ARKANSAS. IT IS SLOWLY ADVANCING EASTWARD AND IS EXPECTED TO STALL
OUT OVER THE AREA. RADAR AND SATELLITE SHOWS EARLY MORNING
CONVECTION OVER WEST TN INTO NORTHEAST MS PULLING AWAY FROM THE
AREA. VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUD COVER OVER
ARKANSAS. ALTHOUGH THERE IS STILL A GOOD DEAL OF LOW LEVEL
MOISTURE AROUND...EXPECT MIXING TO PREVAIL AND FOR SKIES TO BE
PARTLY CLOUDY OVER MUCH OF THE AREA FOR THE AFTERNOON AT LEAST
UNTIL REDEVELOPMENT OCCURS. THERE IS STILL SOME THREAT FOR SEVERE
WEATHER THIS AFTERNOON. THE GREATEST THREAT FOR STORMS WILL BE
SOUTH OF I 40 AS AN UPPER SHORTWAVE MOVES INTO THIS REGION THIS
AFTERNOON. DEPENDING UPON HOW MUCH HEATING THE AREA
RECEIVES...CAPES COULD BE AS HIGH AS 1500J/KG WITH LIS AROUND
-3/-4. HAIL APPEARS TO BE THE MAIN THREAT ALTHOUGH 0-1KM HELICITY
GREATER THAN 100M2/S2 DOES SUPPORT AN ISOLATED TORNADO THREAT IF
CONVECTION GETS HOT. ALSO...RAISED HIGH TEMPS DUE TO ANTICIPATED BREAKS
IN CLOUDS.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Mar 31, 3:50 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CST FRI MAR 31 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
350 AM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE ENTIRE
MIDSOUTH. A COLD FRONT WILL SLOWLY APPROACH THE REGION THIS
AFTERNOON RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS THE MID
SOUTH. THERE COULD BE A FEW SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE
SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME
THUNDERSTORMS MAY BE SEVERE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN LATE SUNDAY
AFTERNOON THROUGH MONDAY MORNING.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:27 PM CSTSevere Thunderstorm WarningMEGObion33 min
Mar 31, 4:19 PM CSTSevere Thunderstorm WarningMEGWeakley41 min
Mar 31, 4:56 PM CSTSevere Thunderstorm WarningMEGHenry27 min
Mar 31, 5:54 PM CSTSevere Thunderstorm WarningMEGPontotoc36 min
Mar 31, 3:20 PM CSTSevere Thunderstorm WarningMEGCraighead25 min
Mar 31, 3:43 PM CSTSevere Thunderstorm WarningMEGCraighead47 min
Mar 31, 4:28 PM CSTSevere Thunderstorm WarningMEGCraighead, Mississippi34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.